Ask a doctor

Skin Redness Something to Worry About?

I have a rough, dry patch of skin for the past 6 weeks (see picture). I don't have any hyperpigmentation anywhere else. I use Retin-A 2 X week, Vitamin C serum + alternate Avocado, Palm and Squalane oil for moisture regularly, also anti-oxidant serum that contains vitamina A, C + E. I also use AHA and exfoliate with a microfiber cloth daily.. Am I overdoing it? Is there something I can apply for week to see if it clears up, before having to go to the Dr? I'm 59 BTW.

Doctor Answers (2)

Be gentle to your skin

+2

Yes, you are overdoing it. You should stop Retin A, Vitamin C (which is an acid), AHA, and microfiber cloth. Give your skin some rest, use Cetaphil for cleaning, and a mild moisturiser. You can also apply 1% hydrocortisone, which is OTC. If it does not get better in a week or two, you'll probably need to go see a doctor.


Seattle Facial Plastic Surgeon
4.5 out of 5 stars 17 reviews

It looks like you are overdoing it.

+2

Rad2112,

It looks like you are overdoing it. However, it is hard to tell without actually examining you. Thanks for including a picture with your question. You are using many good products, but all in combination they might be irritating your skin. It is important to remember that the skin around your eyes is very fragile.

The Retin-A thins your epidermis and the other products help exfoliate. All together, they may just be causing too much stress on your skin. I would recommend holding off on the exfoliating products and the cloth for a week and see how it heals.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.